Alert archive / South Carolina / Frost Advisories in 2017
Frost Advisory 8, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 27, 2017, 3:52 PM EST for Jenkins County, Screven County, Georgia; 5 counties in South Carolina. It took effect at Nov 28, 2017, 3:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 3:52 PM EST (20:52 UTC)
- In effect from
- Nov 28, 2017, 3:00 AM EST
- Expired
- Nov 28, 2017, 7:02 AM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WWUS72 KCHS 272052 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 352 PM EST Mon Nov 27 2017 GAZ087-088-SCZ040-042>045-280500- /O.NEW.KCHS.FR.Y.0008.171128T0900Z-171128T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 352 PM EST Mon Nov 27 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EST Tuesday. * LOCATIONS...Interior portions of Berkeley, Dorchester, Colleton, Hampton, and Allendale counties in Southeast South Carolina and interior portions of Screven and Jenkins counties in Southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
5 follow-up statements
223 WWUS72 KCHS 280000 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 700 PM EST Mon Nov 27 2017 SCZ050-052-280800- /O.EXA.KCHS.FR.Y.0008.171128T0900Z-171128T1400Z/ Charleston-Tidal Berkeley- Including the cities of Charleston, North Charleston, Mount Pleasant, and Daniel Island 700 PM EST Mon Nov 27 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EST Tuesday. * LOCATIONS...Interior portions of Berkeley, Dorchester, Colleton, Hampton, and Allendale counties in Southeast South Carolina and interior portions of Screven and Jenkins counties in Southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. * LOCATIONS...Open areas not immediately adjacent to waterways mainly inland and north of Downtown Charleston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ087-088-SCZ040-042>045-280800- /O.CON.KCHS.FR.Y.0008.171128T0900Z-171128T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 700 PM EST Mon Nov 27 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * LOCATIONS...Open and low areas across interior portions of Berkeley, Dorchester, Colleton, Hampton, and Allendale counties in Southeast South Carolina and interior portions of Screven and Jenkins counties in Southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
334 WWUS72 KCHS 280310 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1010 PM EST Mon Nov 27 2017 GAZ087-088-SCZ040-042>045-050-052-281115- /O.CON.KCHS.FR.Y.0008.171128T0900Z-171128T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley-Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Charleston, North Charleston, Mount Pleasant, and Daniel Island 1010 PM EST Mon Nov 27 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * LOCATIONS...Open areas away from waterways north of a line from Charleston SC to Millen GA. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
238 WWUS72 KCHS 280749 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 249 AM EST Tue Nov 28 2017 GAZ087-088-SCZ040-042>045-050-052-281400- /O.EXT.KCHS.FR.Y.0008.171128T0800Z-171128T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley-Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Charleston, North Charleston, Mount Pleasant, and Daniel Island 249 AM EST Tue Nov 28 2017 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...Open areas away from waterways north of a line from Charleston SC to Millen GA. * TEMPERATURES...33 to 37 degrees with scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
373 WWUS72 KCHS 281044 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 544 AM EST Tue Nov 28 2017 GAZ087-088-SCZ040-042-281145- /O.CAN.KCHS.FR.Y.0008.000000T0000Z-171128T1400Z/ Jenkins-Screven-Allendale-Hampton- Including the cities of Millen, Sylvania, Allendale, Hampton, and Yemassee 544 AM EST Tue Nov 28 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Frost Advisory. $$ SCZ043>045-050-052-281400- /O.CON.KCHS.FR.Y.0008.000000T0000Z-171128T1400Z/ Inland Colleton-Dorchester-Inland Berkeley-Charleston- Tidal Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Charleston, North Charleston, Mount Pleasant, and Daniel Island 544 AM EST Tue Nov 28 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...Colleton, Dorchester, Berkeley, and Charleston Counties. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
064 WWUS72 KCHS 281202 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 702 AM EST Tue Nov 28 2017 SCZ043>045-050-052-281315- /O.CAN.KCHS.FR.Y.0008.000000T0000Z-171128T1400Z/ Inland Colleton-Dorchester-Inland Berkeley-Charleston- Tidal Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Charleston, North Charleston, Mount Pleasant, and Daniel Island 702 AM EST Tue Nov 28 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 27, 1:21 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 27, 1:21 PM EST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Charleston SC 121 PM EST Mon Nov 27 2017 .SYNOPSIS... Dry high pressure will build over the area into the middle of the week. A cold front will move through late Thursday night or Friday with generally dry high pressure to follow through early next week. && .NEAR TERM /THROUGH TONIGHT/... This Afternoon: The latest water vapor imagery indicates the center of a mid-lvl low tracking southeast toward the Georgia/Florida state line while dry sfc high pressure remains the dominant weather feature over much of the Southeast. Despite weak cold air advection aloft, temps have warmed considerably under a full sun. The trend suggests temps will approach the mid 60s over the Tri-County area and upper 60s to around 70 degrees in Southern South Carolina and much of Southeast Georgia this afternoon. Tonight: Near term guidance indicates that the center of the weak mid-lvl low will remain across northern Florida. Sfc high pressure is expected to remain broadly ridged across the region. This pattern should provide another night of clear sky and light to calm winds. Using a blend of MOS guidance, min temperatures are forecast to range from the low to mid 30s across the inland counties to the low 40s across the coastal areas. Frost formation is likely where temperatures fall below 35 degrees, we will continue to highlight in the HWO. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... Pretty high confidence this period with no significant weather expected. Surface high pressure will prevail with an upper low shifting offshore Wednesday. Temperatures will be above normal with lows mainly in the 40s and highs mainly around 70. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... Surface high pressure will weaken Thursday night ahead of an approaching cold front. There is some uncertainty regarding the timing of the frontal passage either late Thursday night or Friday as well as the shower coverage. However, high pressure will likely build in from the north by later Friday into Saturday, although some lingering moisture and weak shortwave energy aloft could lead to a few showers. Looks like any showers will end early Saturday night with dry conditions lasting thereafter through early next week. Temperatures should stay above normal through the period. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR conditions will prevail at both terminals through 18z Tuesday. Extended Aviation Outlook: Mainly VFR outside possible shallow fog early each morning through Thursday with a moderate chance of restrictions Thursday night into Friday as a cold front moves through with low clouds/showers. && .MARINE... Broad high pressure will dominate the coastal waters this afternoon and tonight with winds/seas that remain well below Small Craft Advisory levels. In general, the sfc pattern will result in northeast winds no higher than 10-15 kt. Seas will range between 1-2 ft in nearshore waters and 2-3 ft in offshore Georgia waters Tuesday through Saturday: No significant concerns through Thursday with the weak pressure gradient in place due to high pressure and a mid week coastal trough. Winds/seas will increase late in the week behind a cold front but at this time conditions look to remain below Advisory levels. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...RJB LONG TERM...RJB AVIATION...DPB/RJB MARINE...DPB/RJB
Hazardous weather outlook, Nov 27, 9:04 AM EST, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 904 AM EST Mon Nov 27 2017 AMZ330-350-352-354-374-GAZ099>101-114>119-137>141-SCZ047>052-281415- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan- Coastal Bryan-Inland Chatham-Coastal Chatham-Long-Inland Liberty- Coastal Liberty-Inland McIntosh-Coastal McIntosh-Inland Jasper- Beaufort-Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 904 AM EST Mon Nov 27 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-SCZ040-042>045-281415- Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- 904 AM EST Mon Nov 27 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Temperatures in the mid 30s are expected across inland Georgia and Southeast South Carolina late tonight. It is possible that isolated to scattered frost could develop and a Frost Advisory could eventually be issued. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. It is possible that isolated to scattered frost could linger into the early daylight hours on Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Frost Advisories in South Carolina, 2017Frost Advisories in Georgia, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.